Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Memphis, TN

April 27, 2014Lee County, St. Francis County, Arkansas

NWS Memphis, TN issued this flash flood warning at Apr 27, 2014, 11:14 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 11:14 AM CDT (16:14 UTC)
Expired
Apr 27, 2014, 2:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lee County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WGUS54 KMEG 271614
FFWMEG
ARC077-123-271915-
/O.NEW.KMEG.FF.W.0015.140427T1614Z-140427T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 215 PM CDT

* AT 1113 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
  CITY...HUGHES...MADISON...MARIANNA AND PALESTINE.

THE PUBLIC REPORTED WATER OVER HIGHWAY 78 NEAR EXIT 221 ON 
INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9115 3502 9105 3515 9105 3496 9041
      3483 9042 3489 9044 3487 9049 3474 9045
      3473 9052 3478 9050 3480 9053 3474 9057
      3470 9055 3469 9046 3463 9052 3464 9056
      3470 9055 3464 9059 3466 9106 3494 9116

$$
1 follow-up statement
449 
WGUS74 KMEG 271909
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT SUN APR 27 2014

ARC077-123-271919-
/O.EXP.KMEG.FF.W.0015.000000T0000Z-140427T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE AR-ST. FRANCIS AR-
209 PM CDT SUN APR 27 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR SOUTHWESTERN
ST. FRANCIS AND LEE COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3501 9115 3502 9105 3515 9105 3496 9041
      3483 9042 3489 9044 3487 9049 3474 9045
      3473 9052 3478 9050 3480 9053 3474 9057
      3470 9055 3469 9046 3463 9052 3464 9056
      3470 9055 3464 9059 3466 9106 3494 9116

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 10:57 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 27, 10:57 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT SUN APR 27 2014

.UPDATE...

CONVECTION CONTINUES ACROSS MUCH OF THE MIDSOUTH. THE ACTIVITY IS
AHEAD OF A SECONDARY WARM FRONT. MODELS INDICATE THAT THE FRONT
AND CONVECTION WILL SLOWLY LIFT TO THE NORTHEAST AS THE DAY
PROGRESSES. BEHIND THE FRONT...THE ATMOSPHERE BECOMES EVEN MORE
UNSTABLE. DEWPOINTS WILL CLIMB INTO THE UPPER 60S AS TEMPERATURES
RISE INTO THE LOWER 80S. A FEW SUPERCELLS MAY DEVELOP ACROSS
SOUTHERN ARKANSAS DURING THE AFTERNOON AND EARLY EVENING HOURS
AHEAD OF THE THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE DRY
LINE WHICH IS CURRENTLY OVER EASTERN OKLAHOMA. THESE SUPERCELLS
MAY PUSH INTO EASTERN ARKANSAS DURING THE LATE AFTERNOON TO EARLY
EVENING HOURS. MEANWHILE...DRY LINE THUNDERSTORM ACTIVITY WILL
LIKELY MOVE INTO THE MIDSOUTH AFTER 8 PM. HAVE ADJUSTED POPS
ACCORDINGLY. UPDATE WILL BE OUT SHORTLY.

KRM

&&

.DISCUSSION... /ISSUED 455 AM CDT SUN APR 27 2014/

DANGEROUS SEVERE WEATHER OUTBREAK INCLUDING STRONG TORNADOES
EXPECTED ACROSS PORTIONS OF THE MIDSOUTH FROM LATE THIS AFTERNOON
INTO TONIGHT. ANOTHER SEVERE WEATHER OUTBREAK IS POSSIBLE MONDAY
AND AGAIN TUESDAY FOR PORTIONS OF THE AREA.

THE CALM BEFORE THE STORM WAS OBSERVED ACROSS THE MIDSOUTH EARLY
THIS MORNING. SKIES WERE MOSTLY CLOUDY WITH A LIGHT SOUTHEAST WIND.
TEMPERATURES WERE WARMER THAN THE LAST COUPLE OF MORNINGS WITH
READINGS AT 4 AM RANGING FROM 59 DEGREES AT PARIS TN TO 72 DEGREES
AT CLARKSDALE MS.

A WARM FRONT WAS PUSHING TOWARD THE MIDSOUTH FROM THE SOUTHWEST AND
WILL MOVE THROUGH THE REGION THIS MORNING. THE ATMOSPHERE WAS MORE
MOIST AND UNSTABLE SOUTHWEST OF THE WARM FRONT WITH SURFACE DEW
POINTS IN THE MIDDLE AND UPPER 60S. A FEW THUNDERSTORMS WERE
BEGINNING TO BREAK OUT OVER SOUTHEAST AR. THE LATEST HIGH RESOLUTION
RAPID REFRESH MODEL (HRRR) INDICATES SHOWERS AND THUNDERSTORMS
INCREASING ALONG THE FRONT THIS MORNING AS IT MOVES INTO THE
MIDSOUTH. AN UPPER LEVEL SHORT WAVE WILL ALSO HELP TO TRIGGER
SHOWERS AND THUNDERSTORMS. ADJUSTED AND INCREASED THE POPS FOR THIS
MORNING BASED ON THE LATEST HRRR MODEL.

ATTENTION THEN TURNS TO A MUCH MORE SERIOUS SEVERE WEATHER AND FLASH
FLOOD SETUP THAT WILL DEVELOP ACROSS THE MIDSOUTH BEGINNING BY LATE
AFTERNOON. AS THE WARM FRONT MOVES TO THE NORTHEAST...VERY UNSTABLE
AND MOIST AIR WILL PUSH INTO THE MIDSOUTH. A STRONG AND CLOSED UPPER
LEVEL LOW WILL MOVE INTO WESTERN NE AND WESTERN KS. AN ASSOCIATED
DRY LINE WILL EXTEND AT EARLY EVENING FROM EASTERN KS INTO EASTERN
OK. PARAMETERS ARE COMING TOGETHER FOR THE FORMATION OF DISCRETE
SUPERCELLS TO DEVELOP ACROSS THE ARKLATEX REGION INTO CENTRAL AR
THIS AFTERNOON...THEN SPREAD INTO EASTERN AR AND PORTIONS OF
NORTHWEST MS BY LATE AFTERNOON OR EARLY EVENING...THEN CROSSING INTO
WEST TN ALONG THE MS RIVER THIS EVENING. SEVERE WEATHER PARAMETERS
ARE IMPRESSIVE FOR THE POSSIBILITY OF SIGNIFICANT TORNADOES.  MIXED
LAYER MOST UNSTABLE CAPE WILL INCREASE TO BETWEEN 2000 AND 3000 J/KG
WITH 0-1 KM STORM RELATIVE HELICITY INCREASING TO BETWEEN 300 AND
350 M2/S2. 850 WINDS INCREASE TO 50 KTS. A MODERATE RISK OF SEVERE
THUNDERSTORMS EXIST ACROSS ALL OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL AND THOSE PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
ALONG AND WEST OF A LINE FROM DYERSBURG TENNESSEE TO CHARLESTON
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE
ACROSS THE MIDSOUTH FOR TONIGHT. A FEW TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG
ESPECIALLY IN THE MODERATE RISK AREA. THINK TONIGHT WILL BE A VERY
ACTIVE NIGHT WEATHERWISE AS THUNDERSTORMS CONTINUE TO PUSH EASTWARD
AND CONGEAL INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS.
ALTHOUGH...DISCRETE SUPERCELLS MAY ALSO CONTINUE WELL INTO THE
NIGHT. THE DRY LINE WILL PUSH INTO WESTERN MO AND WESTERN AR
OVERNIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE ON THE INCREASE
WITH PRECIPITABLE WATER VALUES CLIMBING TO BETWEEN 1.5 AND 1.9
INCHES. ISSUED A WIND ADVISORY FOR STRONG AND GUSTY SOUTHERLY
GRADIENT WINDS FOR EAST ARKANSAS...AND PORTIONS OF THE MISSOURI
BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS MORNING INTO THIS
EVENING.

ON MONDAY...CONDITIONS MAY SETTLE DOWN BRIEFING LATE TONIGHT AND
EARLY MONDAY MORNING WITH INSTABILITY TEMPORARILY WANING. BUT WITH
STRONG UPPER LEVEL DYNAMICS AND HIGH SHEAR CONTINUING ALONG WITH
SOME INSTABILITY...SOME THUNDERSTORMS STILL MAY POSE A THREAT OF
BECOMING SEVERE EVEN EARLY IN THE MORNING. HOWEVER...THE MAIN THREAT
OF ANOTHER SEVERE WEATHER OUTBREAK WILL OCCUR MONDAY AFTERNOON INTO
MONDAY NIGHT SHIFTING TO EAST OF THE MS RIVER ACROSS MUCH OF NORTH
MS INTO PORTIONS OF WEST TN. A FEW STRONG TORNADOES...DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL ARE ALL LIKELY ONCE AGAIN.
THE DRY LINE WILL MOVE INTO EASTERN AR BY SUNSET MONDAY AS THE
STRONG UPPER LOW OVER THE CENTRAL PLAINS MOVES EASTWARD.

THE SITUATION BECOMES SOMEWHAT MUDDLED BY TUESDAY WITH ALL THE
PREVIOUS CONVECTION AND THE MODELS NOT IN THE BEST AGREEMENT ON
EXACTLY HOW FAST THE DRY LINE / COLD FRONT PUSHES TO THE EAST. RIGHT
NOW...IT LOOKS LIKE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER
WILL SHIFT TO NORTHEAST MS.

DRY AND COOLER WEATHER WILL RETURN WEDNESDAY CONTINUING INTO THE
BEGINNING OF NEXT WEEKEND.

JCL

&&

.AVIATION...
12Z TAF CYCLE

CONDITIONS WILL START OFF...WITH TEMPO MVFR WEATHER AS FIRST LINE
OF SHOWERS AND STORMS ALONG WARM FRONT LIFTS NORTHWARD LATE THIS
MORNING THROUGH EARLY AFTERNOON. EXPECT A PERIOD OF DRY/VFR
CONDITIONS FROM ROUGHLY MID AFTERNOON THROUGH EARLY
EVENING BEFORE NEXT STRONGER LINE OF STORMS MOVES IN FROM THE
WEST. CONDITIONS WILL THEN FALL TO TEMPO IFR...WITH A TRANSITION
TO PREDOMINATE IFR/MVFR VERY LATE IN THE CYCLE. SOUTH WINDS AT
8-12KTS EARLY WILL STRENGTHEN THROUGHOUT THE DAY...WITH GUSTS IN
THE 22-26KT RANGE CONTINUING THROUGH MOST OF THE NIGHT.

JAB

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-TUNICA.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     EVENING FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-
     FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 27, 9:16 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
916 AM CDT SUN APR 27 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
916 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL SURGE THROUGH THE MIDSOUTH THIS MORNING WITH
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS
EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF
THE MIDSOUTH. A MODERATE RISK OF SEVERE THUNDERSTORMS EXIST ACROSS
ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THOSE PORTIONS OF
WEST TENNESSEE AND NORTH MISSISSIPPI ALONG AND WEST OF A LINE FROM
DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. THE MODERATE RISK
AREA INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND CLARKSDALE
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST
ELSEWHERE ACROSS THE MIDSOUTH.

A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY.
TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA.

HEAVY RAINFALL RESULTING IN FLASH FLOODING IS POSSIBLE THIS
AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
EAST ARKANSAS AND THE MISSOURI BOOTHEEL FOR THIS AFTERNOON...AND
ALL OF THE MIDSOUTH TONIGHT.

A WIND ADVISORY HAS BEEN ISSUED FOR EAST ARKANSAS...AND PORTIONS
OF THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS
MORNING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST MONDAY
AFTERNOON AND NIGHT ACROSS MUCH OF NORTH MISSISSIPPI INTO PORTIONS
OF WEST TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST
ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS
AND LARGE HAIL MAY OCCUR. TORNADOES MAY BE STRONG ESPECIALLY IN THE
MODERATE RISK AREA.

THE THREAT FOR ORGANIZED SEVERE WEATHER WILL SHIFT TO NORTHEAST
MISSISSIPPI TUESDAY.

HEAVY RAINFALL WILL BE POSSIBLE FROM ADDITIONAL ROUNDS OF
THUNDERSTORMS MONDAY AND TUESDAY. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR ALL THE MIDSOUTH.

A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE AREA MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO TUESDAY.

In the hours before

Special weather statement, Apr 27, 6:07 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 AM CDT SUN APR 27 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271800-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...ALAMO...AMORY...ASHLAND...
BARTLETT...BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
BROWNSVILLE...BRUCE...CALHOUN CITY...CAMDEN...CARUTHERSVILLE...
CHARLESTON...CLARKSDALE...COFFEEVILLE...COLLIERVILLE...CORINTH...
CORNING...COVINGTON...DECATURVILLE...DRESDEN...DYERSBURG...
FORREST CITY...FULTON...GERMANTOWN...HARRISBURG...HELENA...
HENDERSON...HOLLY SPRINGS...HOUSTON...HUMBOLDT...HUNTINGDON...
IUKA...JACKSON...JONESBORO...KENNETT...LEXINGTON...MARIANNA...
MARKS...MARTIN...MEMPHIS...MILAN...MILLINGTON...NEW ALBANY...
OAKLAND...OKOLONA...OLIVE BRANCH...OXFORD...PARAGOULD...PARIS...
PARSONS...PIGGOTT...POCAHONTAS...PONTOTOC...RIPLEY MS...
RIPLEY TN...SAVANNAH...SELMER...SENATOBIA...SOMERVILLE...
SOUTHAVEN...TIPTONVILLE...TUNICA...TUPELO...UNION CITY...
WALNUT RIDGE...WATER VALLEY...WEST HELENA...WEST MEMPHIS...WYNNE
607 AM CDT SUN APR 27 2014

...OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES TO SPREAD
ACROSS THE MIDSOUTH FROM LATE THIS AFTERNOON INTO TUESDAY...

A POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK INCLUDING TORNADOES
IS EXPECTED TO SPREAD INTO EAST ARKANSAS AND PORTIONS OF NORTHWEST
MISSISSIPPI LATE THIS AFTERNOON OR EARLY EVENING...CROSSING INTO
WEST TENNESSEE NEAR THE MISSISSIPPI RIVER THIS EVENING. THIS
INCLUDES THE CITIES OF JONESBORO...MEMPHIS AND CLARKSDALE
MISSISSIPPI. A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
LIKELY. TORNADOES MAY BE STRONG.

THE THREAT OF SEVERE WEATHER WILL SHIFT EASTWARD MONDAY WITH THE
BEST CHANCE OF A SIGNIFICANT OUTBREAK MONDAY AFTERNOON AND EVENING
FROM MUCH OF NORTH MISSISSIPPI INTO PORTIONS OF WEST TENNESSEE. A
FEW STRONG TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE ONCE
AGAIN POSSIBLE.

ON TUESDAY...THE BEST CHANCE OF ORGANIZED SEVERE WEATHER WILL BE
ACROSS NORTHEAST MISSISSIPPI.

HEAVY RAINFALL IS ALSO LIKELY FROM THIS AFTERNOON INTO TUESDAY
WITH SEVERAL ROUNDS OF THUNDERSTORMS AFFECTING THE MIDSOUTH. A FLASH
FLOOD WATCH HAS BEEN POSTED. RAINFALL AMOUNTS WILL TOTAL BETWEEN 3
AND 5 INCHES...LOCALLY MORE...THROUGH TUESDAY.

NOW IS THE TIME TO MAKE SURE YOU ARE PREPARED. TORNADO WATCHES
WILL LIKELY BE ISSUED BEGINNING LATE THIS AFTERNOON OR EVENING. CHECK
YOUR BATTERIES IN YOUR NOAA WEATHER RADIO AND MAKE SURE THE RADIO
IS SET TO RECEIVE WATCHES AND WARNINGS FOR YOUR LOCATION. KNOW
WHERE YOU WOULD GO IF A TORNADO WARNING IS ISSUED FOR YOUR AREA.

PREPAREDNESS INFORMATION ON THE WEB CAN BE OBTAINED AT...

HTTP://GO.USA.GOV/KPYH AND HTTP://WWW.READY.GOV (ALL IN LOWER
CAPS).

KEEP UP TO DATE ON THIS DEVELOPING WEATHER SITUATION THROUGHOUT
THE DAY.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:35 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more33 hr
Apr 27, 12:42 PM CDTFlash Flood WarningMEGCrittenden, Lee3 hr
Apr 27, 1:12 PM CDTFlash Flood WarningMEGCrittenden, St. Francis5 hr
Apr 27, 3:44 PM CDTFlash Flood WarningMEGCrittenden, Lee2 hr
Apr 27, 3:52 PM CDTSevere Thunderstorm WarningMEGPhillips38 min
Apr 27, 6:24 PM CDTSevere Thunderstorm WarningMEGClay, Greene36 min

Nearby

Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.